MAUDE Adverse Event Report: MEDTRONIC MEXICO PACIFIC XTREME; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

MEDTRONIC MEXICO PACIFIC XTREME; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number PCU060300130
Medical Device Problem Codes Deflation Problem (1149); Inflation Problem (1310); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use a pacific xtreme pta balloon catheter along with a non-medtronic 6fr sheath and a 0.014 guide catheter during procedure to treat a little calcified plaque lesion in the mid superficial femoral artery (sfa).The vessel diameter and lesion length are 6mm and 270mm respectively.There was no damage to product packaging.There was no issues noted when removing device from hoop/tray.The device was inspected per ifu with no issued identified.During balloon inflation, inflation difficulty was observed at 4atm.During balloon inflation, the balloon was slow to deflate, with 40 sec for balloon to deflate.Balloon twist occurred with rewrap issue noted.It was reported that physician continues to have problems with the 5 mm and 6 mm 300mm balloons twisting upon inflation and are extremely slow to deflate whenever this twisting occurs.Another medtronic balloon was used to complete the procedure.There was no patient injury reported.
 
Additional Manufacturer Narrative
Additional information: the physician attempted to continue still using the balloon despite the issue.It is unknown if there was any vessel damage.It is unknown if the device was fully deflated upon removal from the patient and if it was safely removed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PACIFIC XTREME
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key10183991
Report Number9612164-2020-02295
Device Sequence Number19059592
Product Code LIT
UDI-Device Identifier08033477075891
UDI-Public08033477075891
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K103464
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2022
Device Model NumberPCU060300130
Device Catalogue NumberPCU060300130
Device Lot Number218454476
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/16/2020
Supplement Date Received by Manufacturer06/23/2020
Initial Report FDA Received Date06/23/2020
Supplement Report FDA Received Date07/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1